MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM

NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE HOSPITAL METER SYSTEM; GLUCOSE TEST SYSTEM
Model Number 42214
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported discrepant glucose results for a neonate patient.There was no patient harm reported.If additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Manufacturer narrative: the device history record (dhr) was reviewed, and no abnormalities or concerns were observed.The dhr indicated that the released product met all specifications.Nova biomedical had previously observed an increase in the number of complaints related to heelstick technique when testing blood glucose in neonates.As a result of this, comprehensive testing was performed on multiple strip lots simulating neonate patient usage, and determined that with proper sample collection and handling the system gives accurate results.A preventative action had been previously initiated to revise the labelling to add a precaution in regards to capillary heelstick sample collection.

Brand Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Common Device Name
GLUCOSE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect st.
waltham MA 02454 3654
MDR Report Key9315005
Report Number1219029-2019-00062
Device Sequence Number1950897
Product Code PZI
UDI-Device Identifier10385480422144
UDI-Public10385480422144
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42214
Device Lot Number0318309249
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1